Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hi there
Sep 26, 2009

I am am an English white female living in Spain. Have been pos for 18 years. Taking Truvada and Virumune after changing about a year ago from Combivir. My results are mainly good viral load undetacable and cd4 880. However my Leucocitos Is only 3.89 and my Nuetrofilos 0.80. Hematfes 3.83 all below range. Is there anything i can do to try and increase these to a reasonable leval. I live a very healthy lifesyle. Many thanks advance.

Response from Dr. Holodniy

Those total white blood cell and red blood cell numbers are just below the normal range. I would not be concerned about that. However, if I am interpreting your neutrophil (nuetrofilos) count correctly, it is 800. That is low. HIV meds like AZT in the combivir, or other meds can affect these counts. But you have been off combivir for a year and any effect of that should have gone away. There can be other causes (other infections or medical conditions) affecting the neutrophil count. You need to look for these first. Although quite low, it is not dangerously so, and you should still have enough so that your immune system is able to fight off any kinds of infections. At this point, i would not recommend any medications, as they are expensive and require injection to increase the neutrophil count.



Previous
HELP
Next
rpr (1:1) reactive / tpha: non-reactive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement